Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 107, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 13, 2016, 11:02 AM CST for Allen Parish, Jefferson Davis Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2016, 11:02 AM CST (17:02 UTC)
- Expired
- Dec 13, 2016, 11:30 AM CST
- In force
- 28 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allen Parish, LA, Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 67 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.0
The text
As transmitted.
783
WUUS54 KLCH 131702
SVRLCH
LAC003-053-131730-
/O.NEW.KLCH.SV.W.0107.161213T1702Z-161213T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
1102 AM CST TUE DEC 13 2016
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Southeastern Allen Parish in southwestern Louisiana...
Northeastern Jefferson Davis Parish in southwestern Louisiana...
* Until 1130 AM CST
* At 1102 AM CST, a severe thunderstorm was located near Kinder,
moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Elton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3060 9264 3052 9262 3050 9262 3048 9263
3044 9261 3044 9282 3051 9285
TIME...MOT...LOC 1702Z 256DEG 18KT 3048 9279
HAIL...<.75IN
WIND...60MPH
$$
251 follow-up statement
584
WWUS54 KLCH 131716
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
1116 AM CST TUE DEC 13 2016
LAC003-053-131730-
/O.CON.KLCH.SV.W.0107.000000T0000Z-161213T1730Z/
Allen LA-Jefferson Davis LA-
1116 AM CST TUE DEC 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM CST
FOR SOUTHEASTERN ALLEN AND NORTHEASTERN JEFFERSON DAVIS PARISHES...
At 1116 AM CST, a severe thunderstorm was located over Elton, moving
east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Elton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3060 9264 3052 9262 3050 9262 3048 9263
3044 9261 3045 9277 3053 9279
TIME...MOT...LOC 1716Z 256DEG 18KT 3050 9271
HAIL...<.75IN
WIND...60MPH
$$
EricksonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 10:51 AM CST, 11 minutes earlier.
Area forecast discussion, Dec 13, 10:51 AM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1051 AM CST Tue Dec 13 2016
.UPDATE...
A band of showers and tstms extends from central LA southwest
toward Sabine Lake and over the coastal waters. This activity was
occurring in advance of a weak impulse aloft and south of a weak
frontal boundary acrs central LA into eastern TX. Some patchy fog
persists acrs the area but visbys have improved with little in the
way of dense fog remaining.
Showers and storms will continue to progress east through the
aftn. SPC has outlined a marginal risk for svr storms this aftn
for parts of south central LA as daytime heating helps to enhance
instability. The primary risk will be for some strong wind gusts
with the stronger storms, but the overall potential looks to be
isoltd/limited in coverage. Shower and tstm chances should begin
to diminish from west to east by mid to late aftn.
A few changes were made to the fcst for today, mainly to bring
grids in line with recent observations and expected trends. The
most significant changes included adjustments to the POP/Wx grids
as well as the temperature grids. Temps this morning were running
a few degrees warmer than expected. Satellite images indicate a
few breaks developing along the southern edge of the clouds, and
is this trend continues, there should be a little more warming
through the aftn so also raised max temps a few degrees.
24
&&
.PREV DISCUSSION... /issued 541 AM CST Tue Dec 13 2016/
AVIATION...
Widespread IFR/LIFR fog and ceilings are observed across SE Texas
and SW Louisiana this morning. Local radar shows that shower
activity has begun to redevelop across the region over the past
hour mainly across SE Texas. VCSH activity will continue through
the day as a surface boundary currently located over the northern
border of the CWA meanders southward. SW onshore flow will allow
for IFR/LIFR fog restrictions to persist through 16Z and then
begin to improve through the late morning into the early
afternoon.
Ample moisture and the southward moving surface boundary will
result in MVFR/IFR ceilings persisting throughout the entire
forecast period. The surface front is forecast to reach the coast
after 6Z tonight resulting in winds shifting to the north.
However, visibility restrictions are once again likely tonight
with the exception of KAEX which should be far enough north of the
front to allow drier air to be in place.
TH
PREV DISCUSSION... /issued 332 AM CST Tue Dec 13 2016/
DISCUSSION...Frontal boundary appears to be meandering about the
forecast area this morning. Will place feature across central
Louisiana and through interior southeast Texas. Convection is
generally trending downward with a just a few showers over St.
Landry parish. Dense fog advisory is in place through mid-morning.
Have noted a general improvement in visibilities across the area
as of late and will attribute this to a slight increase in wind
speeds just off the surface lifting fog into a stratus deck. Will
continue to monitor and may be able to cancel all or part of
advisory.
With boundary in area and sufficient moisture at 800mb and below
will be maintaining rain chances area-wide through the day. Not
expecting any significant rainfall totals as mid and upper levels
of atmosphere remain very dry within a westerly flow. Rains will
end by or through the evening as a more robust front currently
advancing southeast across the plains moves across the forecast
area. Feature will be followed by sharply drier air and will
result in a dry forecast for mid-week along with cooler
temperatures. Low level and moistening southerlies become
reestablished Friday with rains returning ahead of a significant
arctic front blasting through Sunday.
MARINE...Winds will begin southerly across the gulf waters this
morning, trending west this afternoon and finally northerly
through the overnight hours. This as a cold front approaches and
advances across the northwest gulf. A few showers and possibly
even a thunderstorm will be possible until passage of the front.
23
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 70 48 57 37 / 70 20 10 0
LCH 74 55 63 44 / 70 30 10 0
LFT 75 54 64 42 / 70 30 10 0
BPT 75 57 65 45 / 60 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Dense Fog Advisory until noon CST today for GMZ430-432-435-450-
452-455.
&&Hazardous weather outlook, Dec 13, 4:42 AM CST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 442 AM CST TUE DEC 13 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 141045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 442 AM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL PERSIST THROUGH MID-MORNING ACROSS THE AREA. A DENSE FOG ADVISORY IS IN EFFECT. SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM CAN BE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. GMZ430-432-435-450-452-455-470-472-475-141045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 442 AM CST TUE DEC 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL PERSIST THROUGH THE MORNING OVER THE NEAR SHORE WATERS AND ADJACENT INLAND LAKES AND BAYS. A DENSE FOG ADVISORY IS IN EFFECT. SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM CAN BE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED.
In the hours before
Special weather statement, Dec 13, 10:50 AM CST, 12 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1050 AM CST TUE DEC 13 2016
LAZ029-131700-
Avoyelles LA-
1050 AM CST TUE DEC 13 2016
...SPECIAL WEATHER STATEMENT...
At 1050 AM CST, Doppler radar was tracking a strong thunderstorm near
Dupont, or near Simmesport, moving east at 35 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Simmesport, Moreauville, Big Bend, Dupont and Hamburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3109 9172 3108 9171 3105 9172 3099 9178
3098 9180 3087 9180 3086 9182 3085 9182
3085 9196 3103 9199 3110 9170
TIME...MOT...LOC 1650Z 261DEG 32KT 3096 9189
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 7:07 PM CST | Dense Fog Advisory | LCH | Allen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more | 12 hr |
| Dec 12, 7:10 PM CST | Marine Dense Fog Advisory | LCH | 17 hr | |
| Dec 13, 10:50 AM CST | Special Weather Statement | LCH | Avoyelles | 10 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.